Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 52, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2021, 7:58 PM EDT for Tucker County, West Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2021, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 14, 2021, 8:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 174 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:15 PM EDT | TSTM WND DMG | 1 S Holly Meadows, WV | TREE ACROSS THE ROAD ON ROUTE 72 NORTH OF PARSONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 4:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 12.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027
WUUS51 KPBZ 142358
SVRPBZ
WVC093-150030-
/O.NEW.KPBZ.SV.W.0052.210614T2358Z-210615T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
758 PM EDT Mon Jun 14 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Southwestern Tucker County in northeastern West Virginia...
* Until 830 PM EDT.
* At 758 PM EDT, a severe thunderstorm was located west of Parsons,
moving southeast at 40 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Parsons... Hendricks...
Hambleton... Elk...
Pifer Moutain... Davisville...
Canaan Valley State Park... Saint George...
Pheasant Run... Laneville...
Red Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3898 7948 3897 7950 3904 7978 3908 7978
3911 7980 3913 7984 3922 7981 3898 7933
3897 7934 3896 7936
TIME...MOT...LOC 2358Z 296DEG 35KT 3911 7980
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
895
WWUS51 KPBZ 150021
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
821 PM EDT Mon Jun 14 2021
WVC093-150030-
/O.CON.KPBZ.SV.W.0052.000000T0000Z-210615T0030Z/
Tucker WV-
821 PM EDT Mon Jun 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL TUCKER COUNTY...
At 821 PM EDT, a severe thunderstorm was located over Hendricks, or
near Parsons, moving east southeast at 35 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Parsons... Hendricks...
Hambleton... Elk...
Davisville... Canaan Valley State Park...
Laneville... Red Creek...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3902 7971 3914 7966 3914 7965 3899 7936
3896 7937 3898 7948 3897 7950
TIME...MOT...LOC 0021Z 287DEG 31KT 3904 7961
HAIL...<.75IN
WIND...60MPH
$$125
WWUS51 KPBZ 150030
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
830 PM EDT Mon Jun 14 2021
WVC093-150039-
/O.EXP.KPBZ.SV.W.0052.000000T0000Z-210615T0030Z/
Tucker WV-
830 PM EDT Mon Jun 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TUCKER COUNTY
WILL EXPIRE AT 830 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern West Virginia.
LAT...LON 3902 7971 3914 7966 3914 7965 3899 7936
3896 7937 3898 7948 3897 7950
TIME...MOT...LOC 0029Z 296DEG 35KT 3901 7953
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:11 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 14, 6:11 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 611 PM EDT Mon Jun 14 2021 .SYNOPSIS... Thunderstorms will end over southern portions of the area this evening as a cold front exits the region Another crossing disturbance will maintain lower shower and thunderstorm chances Tuesday. High pressure will then provide dry and cooler weather for Wednesday and Thursday. && .NEAR TERM /THROUGH TUESDAY/... Line of storms continues to move southeast, ahead of a southward moving cold front. The activity has been maintained by numerous outflow boundaries that continue to spread away from dying convection. The first severe watch has ended and a second is now in effect for the southern border, in WV, until 9pm. A generally quiet overnight is then expected with the loss of instability and the passage of the front. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... Another shortwave rotating through the main northeast CONUS trough will fire off a few showers and thunderstorms on Tuesday. Coverage will be more sporadic with less upper support, and severe weather is not expected as instability and shear will be more subdued. Activity will end Tuesday evening as the shortwave departs. Surface high pressure digging into the Great Lakes will then spread its influence over our area, bringing dry and cooler weather through Wednesday night. Low temperatures in the 40s will make a return appearance. && .LONG TERM /THURSDAY THROUGH MONDAY/... Dry weather will continue through at least Thursday night as the high remains in control. The next shortwave trough is then expected to advance from the Upper Midwest, with shower and thunderstorm chances returning late Friday and into Saturday as it approaches and crosses the region. Low, shortwave-dependent shower chances will then continue into Monday, with seasonable temperatures overall. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... General VFR for early portions of the forecast period. The exception would be at MGW which will see the risk for a thunderstorm very early in the forecast period. Expect IFR to MVFR fog to develop at most ports later tonight, especially those which saw rain. Fog will burn off quickly Tuesday morning, with return to VFR expected at all ports. Wind gusts will pick up by late morning with northwest winds of 15 to 25 mph anticipated. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 14, 4:23 PM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Pittsburgh PA 423 PM EDT Mon Jun 14 2021 OHZ058-059-068-069-PAZ021>023-029-031-073>076-WVZ002>004-012-021- 509>512-152030- Guernsey-Belmont-Noble-Monroe-Allegheny-Armstrong-Indiana-Washington- Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston- 423 PM EDT Mon Jun 14 2021 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057-PAZ007>009-013>016-020-WVZ001-513-514-152030- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA- Beaver-Hancock-Western Tucker-Eastern Tucker- 423 PM EDT Mon Jun 14 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 14, 7:24 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND DMG FOLSOM 39.47N 80.52W
06/14/2021 WETZEL WV 911 CALL CENTER
NUMEROUS TREES AND POWER LINES DOWN. MUCH OF THE TOWN
IS WITHOUT POWER.
&&
EVENT NUMBER PBZ2101730
FLHLocal storm report, Jun 14, 7:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG WOODSFIELD 39.76N 81.12W
06/14/2021 MONROE OH 911 CALL CENTER
NUMEROUS TREES AND POWER LINES REPORTED DOWN IN THE
TOWN AND IN THE VICINITY.
&&
CORRECTED EVENT TIME
EVENT NUMBER PBZ2101729
FLHLocal storm report, Jun 14, 7:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
736 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL TANGLEWOOD 39.65N 79.95W
06/14/2021 E1.00 INCH MONONGALIA WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ2101731
JFLocal storm report, Jun 14, 7:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL SUNCREST LAKE 39.66N 79.98W
06/14/2021 E1.00 INCH MONONGALIA WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ2101732
JFLocal storm report, Jun 14, 7:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
738 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL ROWLESBURG 39.35N 79.68W
06/14/2021 M1.00 INCH PRESTON WV TRAINED SPOTTER
&&
EVENT NUMBER PBZ2101733
FLHLocal storm report, Jun 14, 7:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
740 PM EDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 1 S PLEASANT VALLEY 39.90N 80.63W
06/14/2021 MARSHALL WV TRAINED SPOTTER
REPORT OF LARGE BRANCHES AND TREE LIMBS DOWN EAST OF
MOUNDSVILLE.
&&
EVENT NUMBER PBZ2101734
JFThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:54 PM EDT | Special Weather Statement | PBZ | Hancock | 36 min |
| Jun 14, 2:54 PM EDT | Special Weather Statement | PBZ | Brooke | 36 min |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Hancock | 29 min |
| Jun 14, 5:18 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 27 min |
| Jun 14, 5:40 PM EDT | Special Weather Statement | PBZ | Marshall | 50 min |
| Jun 14, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 31 min |
| Jun 14, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 30 min |
| Jun 14, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 16 min |
| Jun 14, 6:02 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 28 min |
| Jun 14, 6:05 PM EDT | Special Weather Statement | PBZ | Wetzel | 40 min |
| Jun 14, 6:16 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 29 min |
| Jun 14, 6:20 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia | 111 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 33 min |
| Jun 14, 6:33 PM EDT | Special Weather Statement | PBZ | Marion | 27 min |
| Jun 14, 6:39 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 22 min |
| Jun 14, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston, Tucker | 39 min |
| Jun 14, 7:00 PM EDT | Flash Flood Warning | PBZ | Marion | 72 min |
| Jun 14, 7:27 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.